Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 20, NWS Wichita, KS

April 9, 200913 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 9, 2009, 10:27 AM CDT for 13 counties in Kansas. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2009, 10:27 AM CDT (15:27 UTC)
Expired
Apr 10, 2009, 1:00 AM CDT
In force
15 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 3.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2162 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 091527
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1027 AM CDT THU APR 9 2009

...STRONG AND GUSTY EAST TO NORTHEAST WINDS TODAY..


KSZ032-033-047-048-050-092300-
/O.NEW.KICT.WI.Y.0020.090409T1527Z-090409T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
1027 AM CDT THU APR 9 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

OCCASIONALLY STRONG AND GUSTY EAST TO NORTHEAST WINDS WILL 
PREVAIL ACROSS THE AREA INTO THE AFTERNOON. WIND SPEEDS OF 
25 TO 30 MPH...WITH GUSTS TO 45 MPH CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KED
3 follow-up statements
000 
WWUS73 KICT 092037
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
337 PM CDT THU APR 9 2009

...STRONG AND GUSTY EAST TO NORTHEAST WINDS TODAY INTO THIS
EVENING...

KSZ049-051-067-068-082-083-091-092-100445-
/O.EXB.KICT.WI.Y.0020.090409T2300Z-090410T0600Z/
SALINE-MCPHERSON-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
337 PM CDT THU APR 9 2009

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT FRIDAY. 

WINDS WILL GRADUALLY SHIFT TO THE NORTHEAST AND EVENTUALLY
NORTHWEST AS THE EVENING HOURS PROGRESS.  OCCASIONALLY STRONG AND
GUSTY WINDS WILL PREVAIL ACROSS THE AREA ONCE THE WINDS SHIFT LATER
THIS EVENING. WIND SPEEDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH
CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ047-048-050-100445-
/O.EXT.KICT.WI.Y.0020.000000T0000Z-090410T0600Z/
BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...LYONS
337 PM CDT THU APR 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT FRIDAY. 

OCCASIONALLY STRONG AND GUSTY EAST TO NORTHEAST WINDS WILL
GRADUALLY SHIFT TO THE NORTHWEST THIS EVENING. WIND SPEEDS OF 25
TO 30 MPH...WITH GUSTS TO 45 MPH CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-092300-
/O.CON.KICT.WI.Y.0020.000000T0000Z-090409T2300Z/
RUSSELL-LINCOLN-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN
337 PM CDT THU APR 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

OCCASIONALLY STRONG AND GUSTY EAST TO NORTHEAST WINDS WILL
PREVAIL ACROSS THE AREA INTO THE LATE AFTERNOON HOURS. WIND
SPEEDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KETCHAM
000 
WWUS73 KICT 092257
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
557 PM CDT THU APR 9 2009

...STRONG AND GUSTY EAST TO NORTHEAST WINDS TODAY INTO THIS
EVENING...

KSZ032-033-100000-
/O.EXP.KICT.WI.Y.0020.000000T0000Z-090409T2300Z/
RUSSELL-LINCOLN-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN
557 PM CDT THU APR 9 2009

...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING. 

GUSTY WINDS ARE ARE STILL POSSIBLE ACROSS CENTRAL KANSAS. BUT
WINDS SHOULD DIMINISH TO AROUND 15 TO 25 MPH AS THE EVENING
PROGRESSES.

$$

KSZ049-051-067-068-082-083-091-092-100600-
/O.CON.KICT.WI.Y.0020.090409T2300Z-090410T0600Z/
SALINE-MCPHERSON-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
557 PM CDT THU APR 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. 

WINDS WILL GRADUALLY SHIFT TO THE NORTHEAST AND EVENTUALLY
NORTHWEST AS THE EVENING HOURS PROGRESS.  OCCASIONALLY STRONG AND
GUSTY WINDS WILL PREVAIL ACROSS THE AREA ONCE THE WINDS SHIFT
LATER THIS EVENING. WIND SPEEDS OF 25 TO 30 MPH...WITH GUSTS TO
45 MPH CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ047-048-050-100600-
/O.CON.KICT.WI.Y.0020.000000T0000Z-090410T0600Z/
BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...LYONS
557 PM CDT THU APR 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. 

OCCASIONALLY STRONG AND GUSTY EAST TO NORTHEAST WINDS WILL
GRADUALLY SHIFT TO THE NORTHWEST THIS EVENING. WIND SPEEDS OF
25 TO 30 MPH...WITH GUSTS TO 45 MPH CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KETCHAM
000 
WWUS73 KICT 100559
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1259 AM CDT FRI APR 10 2009

KSZ047>051-067-068-082-083-091-092-100700-
/O.EXP.KICT.WI.Y.0020.000000T0000Z-090410T0600Z/
BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-HARVEY-KINGMAN-
SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...SALINA...
LYONS...MCPHERSON...HUTCHINSON...NEWTON...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON
1259 AM CDT FRI APR 10 2009

...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING. 

NORTHERLY WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS AND ARE
EXPECTED TO REMAIN BELOW ADVISORY LEVELS FOR THE REMAINDER OF
TONIGHT. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT
1 AM. 

$$

JMC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 9, 7:39 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Apr 9, 7:39 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
739 AM CDT THU APR 9 2009

.UPDATE...

MADE SOME TWEAKS TO PROBABILITY OF PRECIPITATION/WEATHER BASED ON
CURRENT TRENDS. WILL UP ANTE IN HAZARDOUS WEATHER OUTLOOK FOR
EXTREME SOUTHEAST PART OF THE AREA. CONCUR WITH STORM PREDICTION
CENTER ON CONDITIONAL MODERATE RISK ALONG BORDER. NOT AS SURE HOW
FAR WEST SUFFICIENT MOISTURE WILL ADVECT WITH POTENTIAL FOR STOUT
CAP/MARGINAL MOISTURE WEST OF I-35. GIVEN MODELS POOR PERFORMANCE
WITH LAST SEVERAL SYSTEMS...NOT OVERLY OPTIMISTIC ON MOISTURE
RETURN. BUT THEN ODDS ARE GOING TO CATCH UP WITH MODELS AT SOME
POINT. -HOWERTON

&&

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MODELS ALL PORTEND DEVELOPING LOW CLOUDS IN INCREASINGLY MOIST
UPSLOPE FLOW NE OF SURFACE LOW THIS MORNING. HAVE CAUTIOUSLY
BOUGHT INTO THIS. PESKY ELEVATED RAIN SHOWERS/THUNDERSTORMS MAY
LINGER INTO THE MID MORNING ACROSS SOUTHEAST KS. MAIN UNCLEAR
WHETHER BULK OF THE DAYLIGHT HOURS WILL HAVE CEILINGS JUST ABOVE
OR JUST BELOW 3KFT. INCREASING CHANCE OF THUNDERSTORMS DURING THE
AFTERNOON... MOST LIKELY DEVELOPING NEAR/JUST EAST OF KICT WITH
BEST CHANCE ACROSS SOUTHEAST KS. GUSTY WINDS ARE EXPECTED TODAY
AND WILL PERSIST INTO TONIGHT. LOW CLOUDS WILL WRAP AROUND LOW
KEEPING AREA MVFR IF NOT IFR MOST OF THE NIGHT. AT THIS POINT MVFR
LOOKS MOST LIKELY FOR BULK OF THOSE PERIODS. -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 534 AM CDT THU APR 9 2009/

UPDATE...
ISOLATED TSRA HAVE DEVELOPED EARLY THIS MORNING AMONGST SCATTERED SHRA
PRIMARILY OVER AREAS ALONG & E OF THE TURNPIKE. AS SUCH HAVE UPDATED
ALL MORNING WX GRIDS TO INCLUDE AN ISOLD TSRA DESCRIPTOR. REMAINDER
OF FORECAST KEPT INTACT FOR TIME BEING.

PREV DISCUSSION... /ISSUED 341 AM CDT THU APR 9 2009/

SYNOPSIS...
AS WAS EXPECTED FOR THE PAST 3 NIGHTS SFC CYCLOGENESIS IN PROGRESS OVER
FAR SE CO AS MID-UPR TROF VENTURES E TOWARD WY. IN RESPONSE...ISENTROPIC
ASCENT ON 315K SFC HAS ENSUED OVER WRN KS WHERE SMALL SHRA/TSRA CLUSTER
HAS DEVELOPED EARLY THIS MORNING. SMOKE FROM YESTERDAYS GRASSLAND FIRES
HAS PERMEATED MOST OF KICT COUNTRY THAT HAS HELPED TO KEEP TEMPERATURES
BETWEEN 45 AND 55 DEGREES ACROSS THE KICT NEIGHBORHOOD.

DISCUSSION...
TODAY & TONIGHT:
WITH STRONG MID-UPR SHORTWAVE ROUNDING BASE OF AFORE-MENTIONED UPR-DECK
TROF DEVELOPING SFC LOW WILL DEEPEN FURTHER AS IT MOVES SE OVER THE OK
& TX PANHANDLES THIS MORNING. ALL SHORT-TERM MODELS HAVE BEEN CONSISTENT
IN SCOOTING THE INTENSE SFC LOW E ACROSS NRN OK THIS AFTERNOON INDUCING
WARM FRONTOGENESIS ACROSS N & NE OK. ONE NOTEWORTHY CHANGE IS THAT EACH
OF THE PRIMARY MODELS (GFS/NAM/ECMWF) ARE NOT LIFTING THE WARM FRONT AS
FAR N AS HAS BEEN THE CASE THE PAST COUPLE NIGHTS. (ESPECIALLY THE NAM)
THIS WOULD CERTAINLY HAVE IMPLICATIONS AS FAR AS SIGNIFICANT CONVECTION
FOR SE KS IS CONCERNED. HOWEVER...WITH THE WARM FRONT LURKING ON THE
DOORSTEPS OF SE KS LATE THIS AFTERNOON THIS SUB-DIVISION WILL CERTAINLY
REQUIRE CLOSE ATTENTION THIS AFTERNOON. FOR NOW APPEARS THE BEST CHANCE
FOR STRONG/SEVERE TSRA WOULD RESIDE JUST TO THE SE & E OF KICT COUNTRY
WHERE INSTABILITY WOULD NO DOUBT BE GREATEST. OVER CNTRL KS ISENTROPIC
ASCENT IN THE 300-305K LAYER INCREASES CONSIDERABLY AS THE MID-UPR WAVE
& ASSOCIATED SFC LOW SPRINT E ACROSS SRN PLAINS. HAVE CONTINUED TREND
OF ASSIGNING HIGHEST POPS (60-70%) ACROSS CNTRL KS THIS AFETRNOON & THIS
EVENING. MODEL SOUNDINGS DEPICT A STRAIGHT -RA PRECIP VARIANT FOR CNTRL
KS LATE TONIGHT.

FRI-SUN:
CHANCES FOR SHRA/TSRA APPEAR TO BE INCEASING FOR SAT AFTERNOON & NIGHT.
NEXT MID-UPR TROF IS EXPECTED TO DIG OVER SRN ROCKIES SAT EVENING BUT
TAKE MORE SLY TRACK OVER RED RIVER VALLEY SUN AFTERNOON. SUCH A TRACK
SHOULD PROMOTE MARKEDLY INCREASING & DEEPENING ISENTROPIC ASCENT OVER
MOST OK & KS BY SAT NIGHT. HAVE THEREFORE INCREASED POPS...ESPECIALLY
SAT NIGHT WITH 40-50% ASSIGNED TO MOST AREAS. HAVE LEFT SUN AFTERNOON
POPS INTACT FOR TIME BEING UNTIL BEHAVIOR OF THIS NEXT SYSTEM COMES
INTO BETTER FOCUS.

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THE MAIN CONCERN AGAIN OVERNIGHT IS THE FIRES AND HOW MUCH
VISIBILITY RESTRICTION WILL OCCUR. LATEST SURFACE OBSERVATIONS
WERE REPORTING GENERALLY 3-5SM. WOULD EXPECT THIS TREND TO
CONTINUE OVERNIGHT...DUE TO THE NOCTURNAL INVERSION IN PLACE AND
CONTINUED EASTERLY FLOW. WE ARE ALSO GOING TO MENTION THE
POTENTIAL FOR LOW LEVEL WIND SHEAR AS THE BOUNDARY LAYER FLOW
INCREASES TO AROUND 40-50KTS TOWARDS DAYBREAK. TOMORROW MORNING WE
SHOULD SEE THINGS REALLY START MIXING OUT WITH SOME AREAS POSSIBLY
REACHING SUSTAINED SPEEDS OF 26KTS THROUGH MUCH OF THE DAY UNTIL
THE SURFACE LOW TRACKS EAST THROUGH OKLAHOMA AND THE COLD FRONT
DIVES SOUTH THROUGH THE CENTRAL AND SOUTHEAST KANSAS DURING THE
LATE AFTERNOON AND EARLY EVENING. STRONG COLD AIR ADVECTION WILL
BUILD BEHIND THIS SURFACE LOW/COLD FRONT AND WILL MOST LIKELY
BRING LIGHT RAIN AND IFR CEILINGS (<1KFT) TO MUCH OF THE AREA
TOMORROW EVENING.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  39  57  38 /  40  50  10   0
HUTCHINSON      61  38  56  37 /  50  60   0   0
NEWTON          64  38  56  36 /  40  60  10   0
ELDORADO        67  40  56  36 /  40  50  10   0
WINFIELD-KWLD   71  40  57  38 /  30  40  10   0
RUSSELL         51  36  55  37 /  60  60   0   0
GREAT BEND      54  36  55  38 /  50  60   0   0
SALINA          55  37  55  36 /  60  70  10   0
MCPHERSON       59  37  55  36 /  50  60  10   0
COFFEYVILLE     74  43  57  37 /  30  30  20   0
CHANUTE         70  42  55  35 /  30  50  20   0
IOLA            68  42  54  34 /  30  50  20   0
PARSONS-KPPF    72  43  56  36 /  30  40  20   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 9, 7:59 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
759 AM CDT THU APR 9 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-101300-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
759 AM CDT THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THIS MORNING
BUT SHOULD BE NEITHER STRONG NOR SEVERE.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY
EVENING OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. THE STORMS MAY BE
STRONG TO SEVERE ROUGHLY EAST OF I-35. THE BEST CHANCE FOR SEVERE
STORMS WILL BE SOUTHEAST OF A LINE FROM ERIE TO SEDAN LATE THIS
AFTERNOON AND VERY EARLY EVENING. THE STRENGTH OF THE STORMS WILL
BE DEPENDENT ON THE AMOUNT OF MOISTURE THAT ARRIVES. IF SUFFICIENT
MOISTURE IS PRESENT...THERE WOULD BE THE POTENTIAL FOR LARGE
HAIL...60 MPH WINDS AND AN ISOLATED TORNADO WITH THE SEVERE
STORMS. HAIL UP TO NICKLES AND 50 TO 60 MPH WILL BE POSSIBLE WITH
THE STRONG STORMS.

A HIGH FIRE DANGER EXISTS AREAWIDE TODAY.

WINDS MAY APPROACH ADVISORY CRITERIA LATER TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE FROM
SATURDAY AFTERNOON THROUGH SUNDAY NIGHT...AS ANOTHER DISTURBANCE
MOVES EAST ACROSS THE PLAINS. HOWEVER THIS ACTIVITY SHOULD BE
NEITHER STRONG NOR SEVERE.

A FEW THUNDERSTORMS ARE POSSIBLE NEXT WEDNESDAY. AT THIS TIME IT
APPEARS THIS ACTIVITY WILL BE NEITHER STRONG NOR SEVERE.

A HIGH FIRE DANGER EXISTS OVER ALL AREAS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION COULD BE NEEDED EAST OF I-35...WITH THE
BEST CHANCE SOUTHEAST OF A LINE FROM ERIE TO SEDAN LATE THIS
AFTERNOON AND EARLY EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Apr 9, 10:16 AM CDT, 11 minutes before
KSZ033-101518-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1016 AM CDT THU APR 9 2009

...BURN BAN FOR LINCOLN COUNTY HAS BEEN EXTENDED UNTIL FURTHER
NOTICE...

PROLONGED DRY CONDITIONS ACROSS LINCOLN COUNTY HAS ALLOWED
GRASSES AND OTHER VEGETATION TO BECOME FULLY CURED...MAKING IT QUITE
CONDUCIVE TO CATCHING FIRE. ANY FIRE THAT IGNITES WILL SPREAD
RAPIDLY AND WITH EASE...ESPECIALLY DURING WARM AND BREEZY
CONDITIONS. AS A RESULT...THE LINCOLN COUNTY BOARD OF
COMMISSIONERS HAVE EXTENDED THE BURN BAN UNTIL FURTHER NOTICE.
INDIVIDUALS WHO NEED TO DO AGRICULTURAL BURNING SHOULD CONTACT THEIR
LOCAL FIRE CHIEF FOR MORE INFORMATION.

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:16 PM CDTSevere Thunderstorm WarningICTCowley28 min
Apr 9, 3:47 PM CDTSevere Thunderstorm WarningICTCowley43 min
Apr 9, 4:00 PM CDTSevere Thunderstorm WarningICTButler45 min
Apr 9, 4:14 PM CDTSevere Thunderstorm WarningICTSedgwick31 min
Apr 9, 4:29 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk33 min
Apr 9, 4:55 PM CDTSevere Thunderstorm WarningICTElk, Greenwood50 min
Apr 9, 5:57 PM CDTSevere Thunderstorm WarningICTWoodson33 min
Apr 9, 6:16 PM CDTSevere Thunderstorm WarningICTGreenwood29 min

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.